Alert archive / Maryland / Flash Flood Warnings in 2012
Flash Flood Warning 25, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 14, 2012, 4:04 PM EDT for Charles County, Prince George's County, Maryland. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2012, 4:04 PM EDT (20:04 UTC)
- Expired
- Jul 14, 2012, 5:34 PM EDT
- In force
- 90 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Charles County, MD, Prince George's County, MD
The radar
The Sterling radar (KLWX), 69 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
282 WGUS51 KLWX 142004 FFWLWX MDC017-033-142300- /O.NEW.KLWX.FF.W.0025.120714T2004Z-120714T2300Z/ /00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 404 PM EDT SAT JUL 14 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN CHARLES COUNTY IN SOUTHERN MARYLAND... SOUTHEASTERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND... * UNTIL 700 PM EDT * AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR ESTIMATES THAT UP TO 2 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED. * SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE ST. CHARLES AND WALDORF. FLASH FLOOD PRONE AREAS IMPACTED INCLUDE... POPLAR HILL ROAD NEAR BREACONRIDGE DRIVE... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... ZEKIAH SWAMP RUN...SWANSON CREEK...INDIAN CREEK...MATTAWOMAN CREEK... PORT TOBACCO RIVER...JORDAN SWAMP...MILL DAM RUN...KERRICK SWAMP RUN...GILBERT SWAMP RUN...SUMMERVILLE CREEK AND BUZZARD ISLAND CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3865 7697 3866 7670 3852 7668 3852 7693 $$ KONARIK
1 follow-up statement
887 WGUS71 KLWX 142134 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 534 PM EDT SAT JUL 14 2012 MDC017-033-142144- /O.CAN.KLWX.FF.W.0025.000000T0000Z-120714T2300Z/ CHARLES MD-PRINCE GEORGES MD- 534 PM EDT SAT JUL 14 2012 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN PRINCE GEORGES AND NORTHEASTERN CHARLES COUNTIES... RAIN HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3865 7697 3866 7670 3852 7668 3852 7693 $$ KONARIK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:04 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 14, 3:04 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
304 PM EDT SAT JUL 14 2012
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH THROUGH THE REGION THIS AFTERNOON AND
EVENING. AN UPPER TROUGH WILL PROGRESS THROUGH THE NORTHERN MID-
ATLANTIC REGION SUNDAY. HIGH PRESSURE BUILDS IN EARLY NEXT
WEEK...BUT A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY. HIGH
PRESSURE IS FORECAST TO RETURN LATE NEXT WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
UPPER RIDGE AXIS/SFC HIPRES REMAINS CENTERED OVER THE CAROLINAS. 18Z
SFC ANALYSIS REVEALS A DIFFUSE WARM FRONT OVER CENTRAL VA AND SRN
MD. THIS BOUNDARY IS DEPICTED BY LGT E-NE WINDS/ TEMPS IN THE MID
TO UPPER 70S/ DEWPOINTS IN THE UPPER 60S TO THE NORTH...AND SLY
WINDS/ TEMPS IN THE MID TO UPPER 80S/ DEWPOINTS IN THE LOW 70S TO
THE SOUTH. DIFFERENTIAL HEATING HAS ENHANCED THE TEMP GRADIENT
NEAR THE BOUNDARY OVER THE PAST FEW HRS SINCE BREAKS IN THE CLOUD
COVER HAVE OCCURRED IN THE WARM SECTOR.
PAST SEVERAL RUNS OF THE HRRR AND LOCAL WRF ARW4N/NMM4N HAVE
CONSISTENTLY DEVELOPED CONVECTION ALONG AND SOUTH OF THE BOUNDARY
THIS AFTN IN THE WRN HIGHLANDS...CENTRAL/SRN VA AND SRN MD. WHILE
INITIATION HAS OCCURRED QUICKER THAN MODELS INDICATED...THE
LOCATION SEEMS REASONABLE.
THE MOIST ENVIRONMENT IS SUPPORTIVE OF EFFICIENT RAINFALL
PRODUCERS AND HI-PRECIP RATES...WITH A DEEP WARM CLOUD LAYER AND
PWATS OVER 2 INCHES. A FLASH FLOOD WATCH WAS ISSUED FOR THE
CENTRAL FOOTHILLS...SHENANDOAH VLY AND POTOMAC HIGHLANDS THRU
MIDNIGHT...WHERE COVERAGE AND POTENTIAL FOR STORM TRAINING SHOULD
BE GREATEST. DECIDED NOT TO EXPAND FF WATCH EWD INTO THE CITIES AS
COVERAGE OF STORMS IS EXPECTED TO BE LOWER AND FLASH FLOOD THREAT
MORE LOCALIZED.
THE WARM FRONT WILL GRADUALLY LIFT NWD THRU THE NRN HALF OF THE CWA
THIS EVE. SHOWERS AND STORMS WILL EVENTUALLY EXPAND NEWD INTO THE
CITIES DURING THE ERY EVE. WITH THE LOSS OF DAYTIME HEATING AND LACK
OF ORGANIZED LIFT...ACTIVITY IS EXPECTED TO DIMINISH LATE THIS EVE.
TRIED TO KEEP THE FCST DRY LATE TNGT/ERY SUN MRNG...BUT A STRAY
SHOWER OR STORM CANNOT BE RULED OUT IN THIS TROPICAL AIRMASS...
ESPECIALLY NEAR THE MASON-DIXON LINE AND ALLEGHENY FRONT.
ON SUN...THE REGION WILL BE SITUATED ON THE NRN PERIPHERY OF THE
UPPER RIDGE AND DOWNSTREAM OF A SHORTWAVE TROUGH THAT WILL BE MOVING
OVER THE GREAT LAKES REGION. MAX TEMPS IN THE LOW TO MID 90S AND
DEWPOINTS IN THE LOW 70S WILL YIELD A MODERATE AMT OF INSTABILITY
DURING THE AFTN. 12Z MODELS HAVE TRENDED SLIGHTLY SLOWER AND
FARTHER NORTH WITH THE SHORTWAVE TROUGH. LOCATION AND TIMING OF
INGREDIENTS FOR A SEVERE TSTM EPISODE IS IN QUESTION AS LIFT
ASSOCIATED WITH THE TROUGH MAY REMAIN NORTH OF THE AREA AND COME
AFTER THE PEAK DAYTIME HRS. WILL STILL MENTION OUTSIDE THREAT IN
HWO...AND FOCUS THREAT MAINLY OVER THE NRN CWA.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
SUN NGT...CDFNT WILL CONT SLIDING ACRS CWA...WITH SHWRS/TSTMS
GRADUALLY DIMINISHING IN STRENGTH AND CVRG. ULVL RIDGE TAKES HOLD
BY MON...TRIGGERING SVRL DAYS OF MUCH ABV NRML TEMPS. MAXIMA SHUD BE
IN 90S MON/TUE...WITH MINIMA MOSTLY IN 70S. DAILY RECORD HIGH
MINIMUM TEMPS MAY BE THREATENED AT THE CLIMATE SITES...AND HEAT
HEADLINES MAY BE WARRANTED FOR SOME AREAS. CHC FOR CNVCTN IN
VICINITY OF AFOREMENTIONED CDFNT...BUT 12Z GUIDANCE PUSHES THIS
FEATURE FURTHER S INTO SRN VA...SO FCST FOR CWA IS DRY MON/TUE.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
RIDGE WILL FLATTEN SLIGHTLY WED AS ULVL SHRTWV TROF DIGS THRU NEW
ENGLAND. A CDFNT WILL APPROACH WED AND MOVE THRU BY WED NGT. S OF
FRONT...MOIST ATMOSPHERE AND HOT TEMPS MAY AGAIN WARRANT HEAT
HEADLINES FOR SOME AREAS...ESPECIALLY E OF BLUE RIDGE. WITH TEMPS
WELL INTO 90S...SBCAPE VALUES SHUD REACH AOA 2000 J/KG WED
AFTN...AND SHEAR WILL INCR. TSTMS SHUD DVLP ALONG/AHEAD OF FRONT AND
MOVE ACRS CWA...AND SOME MAY BE SVR. LIMITING FACTORS WILL BE DECENT
CAP...AND RATHER MODEST FORCING...WITH BEST DYNAMICS RMNG WELL N OF
MID-ATLC. STILL SOME MODEL DISAGREEMENT IN HOW FAST THIS SYSTEM WILL
EXIT CWA...WITH LATEST GUIDANCE PROPOSING FASTER SOLN/DRIER THU.
FOR NOW...WILL HOLD ONTO LOW POPS THRU THU...BEFORE HIPRES BUILDS
IN. AFTER FROPA...TEMPS WILL MODERATE TO SLIGHTLY ABV NRML FOR THE
LATTER PORTIONS OF WK.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
FOR THIS AFTERNOON AND EVENING...SHOWERS AND THUNDERSTORMS MAY
BRIEFLY REDUCE CIGS TO MVFR LEVELS. OCCASIONAL VSBY REDUCTIONS TO
5SM OR BELOW ARE POSSIBLE IN HEAVIER SHOWERS AND STORMS.
OVERNIGHT...RH LEVELS WILL REMAIN HIGH WITH PATCHY FOG POSSIBLE
AT CHO...IAD AND MRB. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
ARE POSSIBLE TOMORROW AFTERNOON AS A FRONT REMAINS NEAR THE AREA.
VSBY/CIG RESTRICTIONS MAY PERSIST THRU SUN NGT WITH SCT/NUM
SHWRS/TSTMS SLOWLY DIMINISHING...BUT BOUNDARY LYR RMNG NEARLY
SATURATED. HIGH PRESSURE SHUD CREATE VFR CONDS MON/TUE. A COLD
FRONT IS PROGGED TO MOVE THRU TERMINALS WED...BRINGING WITH IT
ANOTHER CHC OF SHWRS/TSTMS AND PTNL FOR FLIGHT RESTRICTIONS.
&&
.MARINE...
WARM FRONT THIS AFTN NEAR THE MID TIDAL POTOMAC RVR AND CENTRAL MD
PORTION OF THE CHSPK BAY. SLY FLOW HAS BACKED OUT OF THE NORTHEAST
IMMEDIATELY PRECEDING THE FRONT...FOLLOWED BY SLY FLOW IN WARM
SECTOR. MAIN CONCERN THRU THE EVE WILL BE GUSTY WINDS...LIGHTNING
AND POOR VISIBILITIES IN TSTMS. SPECIAL MARINE WRNGS...WHICH WAS
ALREADY ISSUED FOR SRN ZONES...MAY BE NECESSARY FARTHER NWD LATER
TDA.
SLY WINDS WILL LIKELY CHANNEL UP THE BAY TNGT...RESULTING IN LOCALLY
HIGHER GUSTS TO 15 KT.
MORE SHOWERS AND STORMS ARE EXPECTED SUN AFTN AS A TROUGH APPROACHES
FROM THE NW. SHOWERS AND STORMS WILL BE ACCOMPANIED BY HVY
DOWNPOURS...LIGHTNING AND LOCALLY GUSTY WINDS.
NO STRONG SYNOPTIC WINDS FCST FOR NEXT WEEK...SO NO NON-CNVCTV
HEADLINES ANTICIPATED. SHWRS/TSTMS WILL CONT INTO SUN NGT AS CDFNT
CROSSES WATERS. DRIER CONDS MON/TUE...BUT ADDITIONAL TSTMS PSBL WED
WITH ANOTHER FROPA.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ025>031-
036>040-503-504.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ050-055-
501>506.
MARINE...NONE.
&&
SYNOPSIS...KLEIN/KONARIK
NEAR TERM...KLEIN
SHORT TERM...KONARIK
LONG TERM...KONARIK
AVIATION...KLEIN/KONARIK/CJL
MARINE...KLEIN/KONARIKHazardous weather outlook, Jul 14, 1:55 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 155 PM EDT SAT JUL 14 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 151000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 155 PM EDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. STORMS WILL PRODUCE HEAVY DOWNPOURS...WITH POTENTIAL FOR LOCALIZED FLASH FLOODING. A FEW STORMS WILL PRODUCE GUSTY WINDS AS THEY MOVE OVER THE WATERS. SPECIAL MARINE WARNINGS MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY. A FEW THUNDERSTORMS DURING THE AFTERNOON AND EVENING MAY PRODUCE DAMAGING WINDS...MAINLY ACROSS NORTHERN MARYLAND. HEAT AND HUMIDITY WILL INCREASE EARLY NEXT WEEK...AND HEAT INDICES MAY EXCEED 100 DEGREES EACH AFTERNOON MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...PLEASE RELAY ANY REPORTS OF HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-151000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 155 PM EDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. STORMS WILL PRODUCE HEAVY DOWNPOURS...AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF THE POTOMAC HIGHLANDS... SHENANDOAH VALLEY...AND CENTRAL VIRGINIA FOOTHILLS. ELSEWHERE... LOCALIZED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY. A FEW THUNDERSTORMS DURING THE AFTERNOON AND EVENING MAY PRODUCE DAMAGING WINDS...MAINLY ACROSS NORTHERN MARYLAND. HEAT AND HUMIDITY WILL INCREASE EARLY NEXT WEEK. HEAT INDICES MAY EXCEED 100 DEGREES ACROSS NORTHERN VIRGINIA EAST OF THE BLUE RIDGE EACH AFTERNOON MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...PLEASE RELAY ANY REPORTS OF HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 14, 2:37 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
237 PM EDT SAT JUL 14 2012
MDZ018-141930-
CALVERT MD-
237 PM EDT SAT JUL 14 2012
...STRONG THUNDERSTORM TO AFFECT CALVERT COUNTY...
AT 238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
LUSBY...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE COVE POINT.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3837 7638 3835 7638 3831 7642 3836 7649
3838 7650 3841 7654 3850 7651 3850 7649
3841 7640 3840 7639 3839 7637
TIME...MOT...LOC 1838Z 277DEG 4KT 3840 7641
KONARIKSpecial weather statement, Jul 14, 2:46 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 246 PM EDT SAT JUL 14 2012 VAZ026-WVZ505-506-141930- EASTERN PENDLETON WV-WESTERN PENDLETON WV-ROCKINGHAM VA- 246 PM EDT SAT JUL 14 2012 ...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON...WESTERN PENDLETON AND ROCKINGHAM COUNTIES... AT 247 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RUDDLE... MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE BRANDYWINE AND OAK FLAT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3872 7885 3840 7900 3864 7942 3881 7935 TIME...MOT...LOC 1847Z 288DEG 14KT 3869 7927 KONARIK
Special weather statement, Jul 14, 3:31 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 331 PM EDT SAT JUL 14 2012 VAZ026-WVZ506-142015- EASTERN PENDLETON WV-ROCKINGHAM VA- 331 PM EDT SAT JUL 14 2012 ...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON AND ROCKINGHAM COUNTIES... AT 331 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF OAK FLAT...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE BROADWAY. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE PASSED. && LAT...LON 3870 7877 3837 7882 3857 7926 3875 7921 TIME...MOT...LOC 1931Z 284DEG 12KT 3864 7912 KONARIK
Special weather statement, Jul 14, 3:47 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
347 PM EDT SAT JUL 14 2012
MDZ013-016>018-142045-
CHARLES MD-PRINCE GEORGES MD-ST. MARYS MD-CALVERT MD-
347 PM EDT SAT JUL 14 2012
...STRONG THUNDERSTORMS TO AFFECT CHARLES...PRINCE GEORGES...ST.
MARYS AND CALVERT COUNTIES...
AT 347 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WHITE PLAINS TO 2 MILES SOUTHEAST OF PRINCE
FREDERICK...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE PRINCE FREDERICK...WALDORF...BREEZY POINT
AND CHESAPEAKE BEACH.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS OF
UP TO 2 INCHES MAY FALL IN AN HOUR IN SOME SPOTS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3845 7655 3856 7712 3875 7688 3870 7652
3866 7652 3862 7650 3855 7650 3854 7651
3849 7648
TIME...MOT...LOC 1947Z 238DEG 9KT 3859 7691 3852 7656
KONARIKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:53 AM EDT | Special Weather Statement | LWX | Howard | 52 min |
| Jul 14, 7:16 AM EDT | Special Weather Statement | LWX | Baltimore, Howard, City of Baltimore | 44 min |
| Jul 14, 8:08 AM EDT | Special Weather Statement | LWX | Anne Arundel, City of Baltimore | 37 min |
| Jul 14, 2:37 PM EDT | Special Weather Statement | LWX | Calvert | 53 min |
| Jul 14, 3:47 PM EDT | Special Weather Statement | LWX | Calvert | 58 min |
| Jul 14, 5:16 PM EDT | Special Weather Statement | LWX | Prince George's | 59 min |
Nearby
Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.